Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 26, 2006, 10:01 PM CDT for Newton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 10:01 PM CDT (03:01 UTC)
- Expired
- Aug 27, 2006, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Newton County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 270305 FFWSGF MOC145-270900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1001 PM CDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 400 AM CDT * AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ALTHOUGH THE HEAVIEST RAINFALL AS OF 10 PM HAS NOT MOVED INTO NEWTON COUNTY...LOCAL FLOOD PRONE AREAS AROUND NEOSHO WILL LIKELY EXPERIENCE FLASH FLOODING DUE TO RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MOVING ACROSS THE AREA BETWEEN 10 PM AND MIDNIGHT. OTHER AREAS OF NEWTON COUNTY WILL LIKELY HAVE MINOR FLOODING DUE TO POOR DRAINAGE AREAS...ESPECIALLY AREAS EAST OF NEOSHO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3676 9455 3676 9415 3705 9412 3705 9453 $$ JLT
2 follow-up statements
000 WGUS73 KSGF 270334 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1031 PM CDT SAT AUG 26 2006 MOC145-270900- NEWTON MO- 1031 PM CDT SAT AUG 26 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR NEWTON COUNTY... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAGINAW... LEAWOOD...I-44 NEAR MILE MARKER 10...SILVER CREEK...GRANBY AND DIAMOND. AS OF 1030 PM...LOCAL DOPPLER RADAR ESTIMATED BETWEEN ONE HALF AND ONE INCH OF RAINFALL AROUND RACINE...SENECA AND BETWEEN JOPLIN AND RACINE. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL FALL THROUGH MIDNIGHT ACROSS THE WARNED AREA...ESPECIALLY ACROSS NORTHERN NEWTON COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3676 9455 3676 9415 3705 9412 3705 9453 $$ JLT
000 WGUS73 KSGF 270854 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 353 AM CDT SUN AUG 27 2006 MOC145-270903- NEWTON MO- 353 AM CDT SUN AUG 27 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CDT FOR NEWTON COUNTY... HEAVY RAINFALL HAS ENDED ACROSS NEWTON COUNTY...AND MINOR FLOODING HAS RECEDED. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 AM. LAT...LON 3676 9455 3676 9415 3705 9412 3705 9453 $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:54 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 26, 8:54 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 854 PM CDT SAT AUG 26 2006 .UPDATE... ISSUING AN UPDATE TO INCREASE POPS ACROSS OUR WESTERN ZONES AS SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH INTO PORTIONS OF THE SOUTHWEST CWA. ALSO REVISED ZONE WORDING. WILL STILL CARRY DAMAGING WINDS IN THE WORDING ACROSS OUR FAR WESTERN ZONES THROUGH 03Z. OTHERWISE...WILL KEEP HEAVY RAIN WORDING GOING THROUGH THE NIGHT. UPDATED PRODUCTS AVAILABLE SHORTLY. SCHULTZ && .DISCUSSION /ISSUED 308 PM CDT SAT AUG 26 2006/... TONIGHT...FOCUS WILL BE ON A SURFACE FRONT JUST TO THE NORTH AND WEST OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FEATURE LATE THIS AFTERNOON AND THIS EVENING. THE STORMS ARE THEN EXPECTED TO CONSOLIDATE AND PUSH ACROSS CENTRAL MISSOURI. CONSIDERED A FLASH FLOOD WATCH FOR THE NORTHERNMOST COUNTIES IN THE FORECAST AREA...BUT DECIDED TO HOLD OFF UNTIL THE TRACK OF THE CONVECTIVE CLUSTER IS MORE CLEAR. IF THIS CONVECTION APPEARS THAT IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED HEAVIER RAINFALL OVER THE PAST 48 HOURS...A WATCH WILL LIKELY BE NEEDED. WILL PASS THIS CONCERN ON TO THE EVENING SHIFT. FORECAST ATMOSPHERIC PROFILES ALSO INDICATE A THREAT FOR A FEW DAMAGING WIND GUSTS AND PERHAPS SOME MARGINALLY SEVERE HAIL. MAIN THREAT FOR SEVERE STORMS WOULD BE OVER KANSAS/FAR WESTERN MISSOURI COUNTIES THIS EVENING...AND OVER NORTHERN COUNTIES WITH CONVECTIVE CLUSTER OVERNIGHT. SUNDAY THROUGH MONDAY NIGHT...A STRONGER UPPER LEVEL LOW WILL SWING OUT OF THE CENTRAL ROCKIES INTO THE PLAINS. ENOUGH SUPPORT WILL FINALLY EXIST FOR THE FRONT TO MOVE THROUGH THE FORECAST AREA. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH THE INITIAL FRONTAL SURGE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. A SECONDARY SURGE IS THEN EXPECTED FROM MONDAY INTO MONDAY NIGHT. MORE SHOWERS AND STORMS WILL ACCOMPANY THIS SURGE. TEMPERATURES WILL BE FAIRLY CLOSE TO SEASONAL AVERAGES...WITH EVEN SOME BELOW NORMAL VALUES ON MONDAY. TUESDAY THROUGH WEDNESDAY...WILL TAPER POPS FROM NORTHWEST TO SOUTHEAST AS THE FRONT DEPARTS THE REGION. WOULD NOT BE SURPRISED TO SEE SOME LINGERING SHOWERS WITH AN UPPER LEVEL TROUGH/DEPARTING JET STREAK IN THE VICINITY...ESPECIALLY ON TUESDAY. TEMPERATURES WILL AGAIN BE NEAR NORMAL. WEDNESDAY NIGHT THROUGH FRIDAY...EXPECT A PERIOD OF UPPER LEVEL RIDGING AS THE LOWER HEIGHTS OVER THE OHIO VALLEY/GREAT LAKES FINALLY PULL TO THE EAST. HAVE GONE MAINLY DRY FOR THIS PERIOD...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. SCHAUMANN && .AVIATION... FOR THE 00Z TAFS...NO MAJOR CHANGES TO PREVIOUS ISSUANCE. WE DID BUMP BACK THE TEMPO GROUP AT KJLN TO 02Z-04Z. LINE OF THUNDERSTORMS ACROSS SOUTHEAST KANSAS CONTINUES TO MAKE EASTWARD MOVEMENT...WITH SOME DEVELOPMENT OUT AHEAD OF THE INITIAL LINE. ANOTHER WAVE OF SHOWERS AND THUNDERSTORM WILL DEVELOP MUCH LATER TONIGHT AND SPREAD EASTWARD TOWARD KJLN AND KSGF NEAR SUNRISE. CONDITIONS ARE EXPECTED TO IMPROVE FROM MID MORNING THROUGH MUCH OF THE DAY. MORE SHOWERS AND THUNDERSTORMS MAY BUBBLE DURING THE AFTERNOON HEATING... ESPECIALLY WESTWARD TOWARD KJLN...BUT WILL JUST MENTION CB AT THIS TIME. SCHULTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 26, 8:03 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 803 PM CDT SAT AUG 26 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 803 PM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE LAST TWO DAYS. AREAS AFFECTED AND TIMING: SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE IN AREAS ALONG AND WEST OF A LINE FROM ROLLA TO GROVESPRING TO SHELL KNOB TONIGHT. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG A COLD FRONT... LOCATED JUST TO THE NORTHWEST OF THE OUTLOOK AREA. THE ATMOSPHERE OVER EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI HAS BECOME UNSTABLE DUE TO THE COMBINATION OF HIGH MOISTURE AND DAYTIME HEATING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT AND SLOWLY SPREAD EASTWARD INTO WESTERN PORTIONS OF THE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER HAZARD WILL BE WIND GUSTS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. HEADING INTO THE OVERNIGHT HOURS...THIS ACTIVITY WILL EVOLVE INTO ANOTHER COMPLEX OF THUNDERSTORMS THAT WILL ONCE AGAIN MOVE EASTWARD THROUGH THE AREA. A FEW SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE WITH THIS ACTIVITY...HOWEVER THE MAIN WEATHER HAZARD WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT. THE PRIMARY HAZARD FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE... BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE LATE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JAS
In the hours before
Local storm report, Aug 26, 8:12 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 SE COLUMBUS 37.13N 94.79W
08/26/2006 CHEROKEE KS LAW ENFORCEMENT
POWER LINE DOWN ON UNION CHAPEL ROAD BETWEEN COLUMBUS AND
GALENA. FIRE DEPARTMENT IS RESPONDING AT THIS TIME.
&&
GCLAYCOMLocal storm report, Aug 26, 8:45 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST WEST MINERAL 37.28N 94.92W
08/26/2006 E60 MPH CHEROKEE KS EMERGENCY MNGR
VISIBILITY NEAR ZERO IN HEAVY RAIN
&&
GCLAYCOMLocal storm report, Aug 26, 8:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG COLUMBUS 37.17N 94.84W
08/26/2006 CHEROKEE KS LAW ENFORCEMENT
LARGE TREE DOWN IN COLUMBUS AT ELM AND FLORIDA. STREETS
ARE BLOCKED.
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:51 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 27, 3:34 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 13 hr |
| Aug 27, 4:22 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 27, 4:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 37 min |
| Aug 27, 4:56 PM CDT | Flash Flood Warning | SGF | Oregon | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.